Hello, I have been dx and tx for b/p for many years. After a suicidal attempt almost 2 years ago, I was put on Neurontin and Cymbalta. It is probably the best combination of drugs that they have tried me on. I am still up and down but not to the extremes that I have experienced in the past. Good luck kiddo.
What about the side effects? I have read more about neurontin and there are quite a few. I suffer fatigue too, and I am afraid this med will make me feel weak and crappy. Any experiences to share?
I have been on Neurontin for bipolar as well as for my fybromyalgia. I really did not feel that it worked for my bipolar. It will make you tired, that is most likely why your dr. wants you to take it at bedtime.
Good luck and Stay Well
Does it make me feel tired all the time or only at bedtime. I want to wake up refreshed and be productive. I have a busy life.
I did not sleep well, sorry for the poor grammer. Will it make me sleepy all the time or only a few hours after I take it?
If you take it out a decent time, you should be fine. I use to take it around 9, but did not fall asleep for awhile. At the beginning it may make you really sleepy until you get use to it. You should wake up fine. I suggest that if you don't work on the weekends to do it then to see how you react. Let me know how you do.
Take care and Fell Better
I am giving it a try this evening and off all weekend from any obligations. So, here i go!
I sleep 11 hours! Hmm.. am I supposed to at first? I do not feel bad now that I am up. Also, I take magnesium to prevent migraines, is that going to interact with the neurontin? I take 500mg twice a day and ofcourse two hours before I take my neurontin. Thanks again!
What time did you take it. You may need to get use to it first and then you should be alright. I don't feel that it will interact with your magnesium.
I am going to take it earlier tonight. Like two hours before I want to sleep. I took it at 11 last night and fell asleep at 1. So I am going to take when I am wanting to lay down an hour later. Not too bad. I am going to just take the 300mg for awhile and see if I need to increase the dose. I hope it helps me to stabilize better. I did sleep for a long time. I got up at 10:30 then laid back down, due to feeling loopy and woke back up at noon. I hope it was just because I really needed sleep and that my body will adjust. However, I cleaned house today and exercised while doing so! I am goofy, I listen to bouncy music and dance while I clean!
Good Luck and let me know what happens. I don't think it sounds goofy to clean with bouncy music. See if you can do that then in time I feel that you will adjust.
I took my pill at 11:15 and it is an hour later and I feel fine, a bit relaxed, but that is all. It takes two hours to knock me out, so that is good. Other than that, no side effects, YIPEE! That is so good for me! What kind of dose is best for BP? I have a flaky psychiatrist and she gives me no trouble if I want to experiment with my meds. That is scary for someone that does not educate themself first. I take 1350mg of Lithium daily too. Thanks again!
I presently am taking Neurontin for nerve pain. I have taken as much as 1200mg a day. I now take 600mg 300mg in the am and 300mg in the evening. I seem to be doing fairly well on this amount. I realize that I am taking it for a different reason than you are, however before my back injury, I took about 300-400mg a day. I have no clue as to how much you will need, as you are taking Litium. I guess it will depend on what you are comfortable with.
I do congratulate you for your present progress. I guess it all depends on you, howeve if you feel comfortable with the amount you are taking, you may want to stay at that level for awhile.
Thanks for the reply Barb! I am going to stay at my current level for now and see if it helps. I am not having any side effects so far and I am very happy about that! Is there anyone else out there taking it for bipolar?
been following your thread and how are you feeling on the neurontin? is it working for you?
Hey you! Thanks for checking up on me, so far really good! I feel fine during the day and not groggy from it. I hope it works for me for my highs and lows. Do you know how long until it does? Do I need to up it to 600mgs in a few weeks? My doctor is a flake and said I could experiment with the dose, no joke. I do not have insurance and I am stuck with the agency that helps me with meds. Luckly, I do lots of research to know what is going into my body. If 300mg a day will work, I am sticking with that! Thanks again.
I would give it a little more time before upping the dose. I know most head meds take 4-6 weeks to get the full effect I cant believe your doc said that. Mine would have a cow althought I am on the lowest doses now.I am beginnig to think It was my thyroid all along making me bi polar.
I am gald the new med is working for you. Keep posting on how you do.
I had borderline hyperthyroid before taking Lithium and now it is completely normal! So that is a good side effect. When I was diagnosed they checked my thyroid and it was on the high end, but still normal. I see my psychiatrist on the 28th of February so that is just the right amount of time to find out if 300mg is right. Do you take that amount too, and it works for you? What else do you take with it? When I was doing research I read that thyroid disorder can mimic BP in a lot of ways, so if you feel that is the case you might want to get it checked out! I question my diagnosis too, due to the fact that no one in my family, that I know of, has it. Lots of depression and alcoholism though. I have never been a big drinker and that is why. My brother and I had it instilled in us from our youth to never drink or we will become alcoholics, I guess it stuck! Thanks again!
that is inertesting about your thyroid. I am on 5 mg of zyprexa and 20 mg of celexa I am considering an experiment abvout stopping them to see if the synthroid is all that I need to take. I feel pretty good except that I wasnt to sleep alot latly and I wonder if that is from my head meds. I go see my endo on the 5th to blood work done I found the same info on thryoid diesease will mimic bi polar. I thin k everyone should get thryod tessted first before going on head meds. I think there is alot of thryoids not working out there and we have jsut begun to scratch the surface on thryoids and how they affect our brains. Just as a side note I havent had IBS pain since I got my thryoid out. coincidence???? I think not. I had IBS since 1978 after my fist daughter was born. I am going to talk to my endo about it.
well I have rambled on long enogh.LOL
No problem, ramble all you like! You must have a psychiatrist that was not knowledgeable on the subject of testing the thyroid before head meds. It is pretty much a requirement before someone is fully diagnosed bipolar (I do alot of reading). Ok, the EVERYONE messge, ever heard of Neurontin causing migraines? I had the strangest migraine last night and still suffering a lot right now. Usually when I put something new in my body it lets me know right off. I know Neurontin is a great med for migraines and I happily thought this is a nice side benefit for me taking it for BP along with suffering migraines. I have not had one in months and the one last night was a kicker. Sorry if there are any spelling/grammer mistakes, my eyes are still way off from the headache. I go blind when I get them. Thanks!
recent studies have shown neurontin has little to no effect on bi polar